Inhaler Use While Receiving Radiation Therapy

Ultima Vez Modificado:: 29 de junio de 2008

Question:

Dear OncoLink "Ask The Experts,"

My father is about to begin radiation for tongue cancer. Due to respiratory problems, he is unable to undergo surgery. He is on oxygen and uses Advair and Spiriva. Is it acceptable for him to continue these during radiation? Will they affect healing, tissue damage etc?

Answer:

Harry Quon, MD, MS (CRM), Assistant Professor of Radiation Oncology at the Abramson Cancer Center of the University of Pennsylvania, responds:

There is no reason to believe these medications will affect healing. However, he might find that the inhalers irritate his upper airway in the presence of mucositis ( painful inflammation and ulceration of the lining of the mouth and throat), a common side effect from head and neck radiation.


A
B
C
D
E
F
G
H
I
J
K
L
M
N
O
P
R
S
T
U
V
X
Y
Z
#
 
A
B
C
E
F
G
H
K
L
M
N
O
P
R
S
T
U
V
 
 
Manténgase informado con las últimas informaciones de OncoLink!   Subscribe to OncoLink eNews
View our newsletter archives